Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Fertility

Question: Can you take the pill if you have Musculor Dystrophy?


 zach21uk - Mon Sep 15, 2008 2:15 pm

Hello There

I have just moved to Serbia from the UK to live with my girlfriend, and we made the decision that she should go on the pill.

After waiting almost a month for her next period, she finally got it and was given a blood test and examination, all of which came back ok, her white blood cell count was "slightly" above normal but we were told this could have been caused by a recent injury.

The Doctor however, has refused to issue a prescription for the pill as my girlfriend has a very mild form of Muscular Dystrophy, a genetic disorder and he - and i quote - "does not know if there would be any side affects because of the musculor dystrophy, please go home and do some research on the internet to see if this would be ok and present me with the results"

I am pretty sure that the contraceptive pill could have no side effect other than the "normal" ones based on the person having Musculor Dystrophy, especially one that is in her case, so mild.

Can someone help?

Thanks
Zach & Jas
 Debbie Miller, RN - Wed Oct 08, 2008 4:48 pm

User avatar Hello,
I have not found anything to indicate there would be a problem with using the pill with muscular dystrophy. When you consider that these are hormones like those naturally occurring in a woman's body it makes sense it is probably fine. It is always a good idea to let the doctor know what you are taking so care and treatment is coordinated.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us